MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3020F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: the patient underwent a laparoscopic inguinal hernia repair.Post-operatively, the visceral side of the mesh was so intertwined and the parietal side practically without adhesions and did not hold.This event led the patient to undergo second surgery for incarcerated recurrence approximately 6 weeks post op.Patient is alive.
 
Additional Manufacturer Narrative
Evaluation summary: an evaluation was performed on the device.No product and no video were provided for evaluation.The visual examination of the provided picture shows that: the mesh was contaminated by blood, cut irregularly at several locations and the tissue integration was not uniform.The green marking is visible through the white textile.Neither pre-placed sutures nor fixation systems are visible.Many adhesions are observed on the film side of the mesh.Without the sample a detailed investigation could not be performed.Conclusion of the visual examination: the root cause could not be determined.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an investigation into the reported failure of symbotex composite mesh (sym).No product and no video were provided for evaluation.The visual examination of the provided picture shows that: the mesh was contaminated by blood, cut irregularly at several locations and the tissue integration was not uniform.The green marking is visible through the white textile.Neither pre-placed sutures (provided with (b)(4)) nor fixation systems are visible.Many adhesions are observed on the film side of the mesh.Without a physical product sample, we are unable to perform any functional or visual testing.The reported adhesion is a known potential complication of this type of surgery; this is a procedural related complication that is not normally attributed to any product/process deficiencies.The product ifu which accompanies each device states in chapter ¿possible complications¿ that ¿the possible complications associated with the use of symbotex composite mesh are those typically associated with surgically implantable mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state of the art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics).¿ a review of the device history record indicated that the device was released meeting all medtronic quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key6868735
Report Number9615742-2017-05244
Device Sequence Number1182140
Product Code FTL
UDI-Device Identifier10884521190528
UDI-Public10884521190528
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberSYM3020F
Device Catalogue NumberSYM3020F
Device Lot NumberPPL0342X
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/13/2017
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer10/12/2017
02/14/2018
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/10/2017
03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight105